Acne - Change in meds

smitherzsmitherz Converted to the darksidePosts: 968
Right, Just starting a new cycle of anti-bacterial tablets called Erythromycin to help treat with Acne after coming off a course of Oxytetracycline because they did not work.

Has anyone had any experience with this medication?

And does anyone know if they affect protein synthesis?

Comments

  • Former MemberFormer Member Posts: 1,876,329 The Mix Honorary Guru
    Erythromycin is a fairly common anti-biotic,particularly for penicillin allergic people. Its a different type of anti-biotic than oxytetracycline so might help you more.

    No idea about the protein thing though
  • smitherzsmitherz Converted to the darkside Posts: 968
    Sikorah wrote: »
    Erythromycin is a fairly common anti-biotic,particularly for penicillin allergic people. Its a different type of anti-biotic than oxytetracycline so might help you more.

    No idea about the protein thing though


    Isn't really working for me at the moment although i am on a low dose. Drinking plenty of water throughout the day seems to be best. I wanted Accutane but my Doctor won't prescribe it to me, i think i would have to go to the dermatological department and have regular blood work done.
  • Former MemberFormer Member Posts: 1,876,329 The Mix Honorary Guru
    I got some in a bottle only costed me about 50p

    Mine is a liquid - comes in handy to dab on the odd zit.
  • Former MemberFormer Member Posts: 1,876,329 The Mix Honorary Guru
    You mean Roaccutane.

    Yes it has to be prescribed by a dermatologist and you have to have routine blood tests every so often.
    I think your doctor would have to explore other courses of treatment firstly before referring you.
  • Former MemberFormer Member Posts: 1,876,329 The Mix Honorary Guru
    smitherz wrote: »

    And does anyone know if they affect protein synthesis?

    Not in us no. they target a ribosome (involved in protein synthesis) that is specific to bacteria..
Sign In or Register to comment.